Alert archive / Iowa / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 5, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Mar 15, 2016, 6:26 PM CDT for Cedar County, Louisa County, Muscatine County, Iowa; Mercer County, Rock Island County, Illinois. It was in force for 49 min. 13 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 15, 2016, 6:26 PM CDT (23:26 UTC)
- Expired
- Mar 15, 2016, 7:15 PM CDT
- In force
- 49 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cedar County, IA, Louisa County, IA, Muscatine County, IA, Mercer County, IL, Rock Island County, IL
The radar
The Quad Cities radar (KDVN), 29 km from the middle of the area, began a volume at 23:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 15, 6:27 PM CDT | HAIL 0.75 | 4 Nne Wapello, IA | |
| Mar 15, 6:30 PM CDT | HAIL 1 | Ne Grandview, IA | |
| Mar 15, 6:30 PM CDT | HAIL 1 | N Wapello, IA | |
| Mar 15, 6:33 PM CDT | HAIL 2.5 | 2 Sse Davenport, IA | REPORT WAS DELAYED. HAIL REPORTED UP TO THE SIZE OF TENNIS BALLS. NUMEROUS CARS WITH DENTS AND WINDOWS BROKEN OUT AT GENERATION STATION. |
| Mar 15, 6:33 PM CDT | HAIL 2.5 | 3 Se Fruitland, IA | REPORT WAS DELAYED. HAIL REPORTED UP TO THE SIZE OF TENNIS BALLS. NUMEROUS CARS WITH DENTS AND WINDOWS BROKEN OUT AT GENERATION STATION. |
| Mar 15, 6:35 PM CDT | HAIL 1 | 1 Nnw Muscatine, IA | |
| Mar 15, 6:35 PM CDT | HAIL 1 | Fruitland, IA | |
| Mar 15, 6:36 PM CDT | HAIL 1 | 2 Nne Muscatine, IA | TIME ESTIMATED...REPORT OF PEA TO QUARTER SIZE HAIL.. ALSO 1 INCH OF HAIL. |
| Mar 15, 6:38 PM CDT | HAIL 1 | 5 Nnw New Boston, IL | |
| Mar 15, 6:45 PM CDT | HAIL 1 | 2 N Muscatine, IA | |
| Mar 15, 6:47 PM CDT | HAIL 1 | Muscatine, IA | VIA SOCIAL MEDIA. |
| Mar 15, 6:58 PM CDT | HAIL 2 | Durant, IA | |
| Mar 15, 7:11 PM CDT | HAIL 0.25 | 2 Wsw Andalusia, IL | VIA SOCIAL MEDIA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 11 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 15, 3:31 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 11.4 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -270 J/kg
- Mixed-layer LCL
- 736 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 196 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted.
098
WUUS53 KDVN 152326
SVRDVN
ILC131-161-IAC031-115-139-160015-
/O.NEW.KDVN.SV.W.0005.160315T2326Z-160316T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
626 PM CDT TUE MAR 15 2016
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN ROCK ISLAND COUNTY IN NORTHWESTERN ILLINOIS...
NORTHWESTERN MERCER COUNTY IN NORTHWESTERN ILLINOIS...
CENTRAL LOUISA COUNTY IN SOUTHEASTERN IOWA...
SOUTHEASTERN CEDAR COUNTY IN EAST CENTRAL IOWA...
MUSCATINE COUNTY IN EAST CENTRAL IOWA...
* UNTIL 715 PM CDT
* AT 625 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER LETTS...OR
NEAR COLUMBUS JUNCTION...MOVING QUICKLY NORTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
FRUITLAND AROUND 635 PM CDT.
MUSCATINE AROUND 645 PM CDT.
FAIRPORT AND ILLINOIS CITY AROUND 650 PM CDT.
MONTPELIER AROUND 655 PM CDT.
DURANT AROUND 700 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
SWEETLAND CENTER...ARDON...PLEASANT PRAIRIE...MOSCOW...NEW ERA...FLAMING
PRAIRIE PARK...STOCKTON...SHADY CREEK CAMPGROUND...LOUISA COUNTY
FAIRGROUNDS AND LOUD THUNDER SCOUT CAMP.
THIS INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 270 AND 278.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR NORTHWESTERN
ILLINOIS AND SOUTHEASTERN IOWA.
LAT...LON 4172 9098 4166 9090 4160 9090 4160 9082
4157 9078 4145 9079 4145 9073 4146 9065
4143 9061 4113 9125 4132 9146
TIME...MOT...LOC 2325Z 232DEG 43KT 4130 9126
HAIL...1.00IN
WIND...60MPH
$$
121 follow-up statement
669
WWUS53 KDVN 152358
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
658 PM CDT TUE MAR 15 2016
ILC131-IAC115-160007-
/O.CAN.KDVN.SV.W.0005.000000T0000Z-160316T0015Z/
MERCER IL-LOUISA IA-
658 PM CDT TUE MAR 15 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MERCER AND
CENTRAL LOUISA COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR NORTHWESTERN
ILLINOIS AND EAST CENTRAL IOWA.
LAT...LON 4172 9098 4166 9090 4160 9090 4160 9082
4157 9078 4145 9079 4145 9073 4146 9065
4143 9061 4133 9082 4159 9114
TIME...MOT...LOC 2357Z 232DEG 43KT 4154 9085
$$
ILC161-IAC031-139-160015-
/O.CON.KDVN.SV.W.0005.000000T0000Z-160316T0015Z/
ROCK ISLAND IL-CEDAR IA-MUSCATINE IA-
658 PM CDT TUE MAR 15 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR SOUTHWESTERN ROCK ISLAND...SOUTHEASTERN CEDAR AND NORTHEASTERN
MUSCATINE COUNTIES...
AT 657 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BLUE GRASS...OR
NEAR DURANT...MOVING NORTHEAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHWESTERN ROCK ISLAND...SOUTHEASTERN CEDAR AND NORTHEASTERN
MUSCATINE COUNTIES...INCLUDING THE FOLLOWING LOCATIONS: SWEETLAND
CENTER...PLEASANT PRAIRIE...MOSCOW...NEW ERA...STOCKTON...SHADY CREEK
CAMPGROUND...LOUD THUNDER SCOUT CAMP...EDGINGTON...SUNBURY AND MIDWAY
BEACH.
THIS INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 269 AND 278.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR NORTHWESTERN
ILLINOIS AND EAST CENTRAL IOWA.
LAT...LON 4172 9098 4166 9090 4160 9090 4160 9082
4157 9078 4145 9079 4145 9073 4146 9065
4143 9061 4133 9082 4159 9114
TIME...MOT...LOC 2357Z 232DEG 43KT 4154 9085
HAIL...1.00IN
WIND...60MPH
$$
12What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 15, 3:09 PM CDT, 3 hours 17 minutes earlier.
Area forecast discussion, Mar 15, 3:09 PM CDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
309 PM CDT TUE MAR 15 2016
.SYNOPSIS...
ISSUED AT 237 PM CDT TUE MAR 15 2016
SYNOPSIS...STRONG 130 KT 300MB JET STREAK ACROSS THE CENTRAL PLAINS
INTO THE SOUTHERN MIDWEST IS CARVING OUT A DEEP NEGATIVELY TILTED
TROUGH THE CENTRAL U.S. THIS FEATURE WILL RESULT IN EXTREME UPPER
LEVEL DIVERGENCE OVER THE WESTERN GREAT LAKES/UPPER MISSISSIPPI
VALLEY REGION LATE THIS AFTN AND THIS EVENING. SFC PRESSURE WILL
FOLLOW ACCORDINGLY...RAPIDLY FALLING TO NEAR 987 MB AS THE LOW MOVES
INTO SOUTH-CENTRAL WISCONSIN. BEFORE THIS HAPPENS...WIDESPREAD
THUNDERSTORMS WILL IMPACT EASTERN IOWA/WESTERN ILLINOIS/AND NE
MISSOURI SOME OF WHICH WILL REACH SEVERE LEVELS. PLEASE READ THE
FOLLOWING SECTION FOR MORE DETAILS.
&&
.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 237 PM CDT TUE MAR 15 2016
LATE THIS AFTERNOON AND THIS EVENING...SPC HAS AN ENHANCED RISK FOR
SEVERE STORMS FOR PARTS IOWA/ILLINOIS/AND MISSOURI
INTENSIFYING LOW PRESSURE SYSTEM TRACKING FROM NE MISSOURI THROUGH
WESTERN ILLINOIS AND ATTENDANT WARM/COLD FRONTS WILL BRING
WIDESPREAD THUNDERSTORMS TO EASTERN IOWA/WESTERN ILLINOIS/AND NE
MISSOURI.
BASED ON ENVIRONMENTAL PARAMETERS...SOME OF THE STORMS THAT FORM ARE
EXPECTED TO REACH SEVERE LEVELS....MUCAPE 1000-2000 J/KG...0-6 KM
SHEAR NEAR 55 KTS...LOCALIZED AREAS OF 0-1 KM SHEAR OVER 20 KTS AND
0-1 KM SRH OVER 200-250 M2/S2...AND SFC DEWPOINTS IN THE UPPER 50S
TO POSSIBLY LOWER 60S PRODUCING LOW LCLS. 12Z 4KM NAM 0-1 KM EHI
FIELD HIGHLIGHTS AREAS ALONG AND SOUTH OF HIGHWAY 30 FOR BEST SEVERE
POTENTIAL...WITHIN THIS AREA...THE GREATEST THREAT FOR ISOLATED
TORNADOES IS IN THE COUNTIES ALONG AND SOUTH OF I-80.
FORECAST 1-HR UPDRAFT HELICITY VALUES FROM VARIOUS HI-RES MODELS
ALSO SHOW HIGHEST TORNADO POTENTIAL OVER SE THIRD OF THE DVN CWA
ROUGHLY FROM FAIRFIELD IOWA TOWARD THE QUAD CITIES TO STERLING
ILLINOIS AND POINTS TO THE SOUTH.
TIMING...STORMS ARE FORECAST TO FORM OVER THE SOUTHWEST CWA BETWEEN
3-4 PM CDT THEN QUICKLY MOVE TOWARD THE ENE...EXITING THE EASTERN
FORECAST AREA AROUND 9-10 PM CDT.
TONIGHT...BEHIND THE COLD FRONT RAIN SHOWERS WILL HANG ON THE
LONGEST OVER THE NORTHERN CWA. THE MAIN STORY WILL BE STRONG
WESTERLY WINDS...GUSTING OVER 40 MPH BY EARLY WEDNESDAY MORNING.
WIND GUSTS WILL INCREASE AS BOUNDARY LAYER MIXING BECOMES
IMPRESSIVELY DEEP THROUGH WED MORNING INTO THE AFTN. SEE NEXT
SECTION FOR MORE DETAILS REGARDING HIGH WIND POTENTIAL OVER PORTIONS
OF THE DVN FORECAST AREA. UTTECH
.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)
ISSUED AT 237 PM CDT TUE MAR 15 2016
WILL UPGRADE THE HIGH WIND WATCH TO A WARNING BUT STARTING A BIT
LATER TONIGHT TOWARD 3-4 AM FOR INITIAL ISALLOBARIC SURGE BEHIND
DEEPENING CYCLONE GENERALLY ALONG AND NORTH OF HWY 30. SOME
GRAVITY WAVE ENHANCEMENT BEHIND DEEPENING CYCLONE IN WI AS WELL. THEN
EXPECT A RE-SURGE BY MID WED MORNING WITH DIURNAL MIXING SURGE
INTO SUCH STRONG WIND FIELDS ALOFT. THERE MAY BE SOME
DIFFERENTIAL HEATING GUST ENHANCEMENT ALONG EDGE OF WRAP-AROUND
STRATOCU AND EMBEDDED RAIN. THUS SUSTAINED 30 TO 40+ MPH AND GUSTS
TO 60 MPH LOOK ON TRACK FOR THESE AREAS...SIMILAR TO THE HIGH WIND
EVENT ABOUT A MONTH AGO. THE REST OF THE CWA WILL GO WITH A WIND
ADVISORY...HIGHER END ADVISORY AT THAT ALONG THE I80 CORRIDOR JUST
SOUTH OF THE WARNING AREA. CAN/T RULE OUT AN EXPANSION OF THE
WARNING TO THE SOUTH AFTER MID CREW ASSESSES ONE LAST RUN AND
WATCHES UPSTREAM TRENDS...OR A TIME BUMP UP IN THE NORTHWESTERN
FCST AREA. FIRE THREAT DISCUSSION BELOW.
THEN LIKE THE 12Z ECMWF WITH SUCH A DRY SUBSIDING SLOT TAKING
OVER THE AREA FOR MAINLY DRY AND CONTINUED WINDY CONDITIONS INTO
THU MORNING. SOME SPOTTY INSTABILITY RAIN SHOWERS THU AFTERNOON
POSSIBLE ESPECIALLY NORTH OF I80. IF ACTIVITY LINGERS INTO THE
EVENING LONG ENOUGH...THE RAIN MAY MIX WITH SNOW IN THE NORTH.
QUICK LOOK AT THE LONGER RANGE...COOLER REGIME INTO THE WEEKEND
WITH AN UPPER LOW DRIFTING ACRS THE AREA FOR A SCTRD COOL BASED
SHOWER CHC FRI NIGHT INTO SAT. MAY BE SOME PRECIP TYPE ISSUES
WITH THESE WITH SUCH COOL AIR ALOFT ESPECIALLY FRI NIGHT INTO SAT
MORNING...AND AGAIN SAT NIGHT.
AFTER A PASSING RIDGE WHICH WILL PROVIDE FAIR WX SUNDAY INTO
MON...GATHERING RETURN FLOW AND AN APPROACHING SYSTEM MAY BRING
THE NEXT ROUND OF UNSETTLED WEATHER A WEEK FROM NOW FOR NEXT TUE
OR INTO WED.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 1229 PM CDT TUE MAR 15 2016
TWO PRIMARY THREATS IN THIS TAF PERIOD...
WIDESPREAD THUNDERSTORMS LATE THIS AFTN THROUGH THIS
EVENING...MAINLY BETWEEN 3 PM TO 9 PM CDT. SOME OF THE STORMS
COULD REACH SEVERE LEVELS WITH LARGE HAIL...STRONG WINDS...AND
ISOLATED TORNADOES. IFR CAN BE EXPECTED DURING THIS TIME WITH
BRIEF PERIODS OF LIFR FOR CIGS OR VSBYS.
LATE TONIGHT THROUGH WED MORNING...STRONG WEST WINDS WILL INCREASE
AND GUST UP TO 45 KTS...ESPECIALLY AFTER 12Z/WED. WIND GUSTS WILL
LIKELY INCREASE FURTHER BY EARLY WED AFTN POSSIBLY UP NEAR 50 KTS.
UTTECH
&&
.FIRE WEATHER...
ISSUED AT 237 PM CDT TUE MAR 15 2016
WITH SUCH STRONG WINDS...SEASONABLY MILD TEMPS AND PLENTY OF
DRIED VEGETATION...THE GRASSLAND FIRE DANGER INDEX/GFDI/ CLIMBS
INTO THE VERY HIGH TO EXTREME CATEGORY BY WED AFTERNOON ACRS MUCH
OF THE AREA. NORMALLY WOULD GO WITH A RED FLAG WARNING WITH SUCH
HIGH/WIDESPREAD VALUES FOR EXTREME FIRE DANGER TOMORROW...BUT THE
SAVING GRACE IS THAT RELATIVE HUMIDITY VALUES DON/T DRY OUT ENOUGH
BELOW 30 PERCENT OR INTO THE 20S FOR MORE OF AN EXPLOSIVE FIRE
THREAT. PLUS THE TERRAIN MAY BE SOAKED BY ROUNDS OF RAIN THIS
AFTERNOON AND TONIGHT. THUS THESE FACTORS MAKE FOR A LOWER CHC FOR
A FIRE TO START. BUT THE WINDS WILL HAVE SOME DRYING EFFECT...AND
IF A FIRE WAS ABLE TO GET GOING SOMEHOW...THE THREAT WOULD BE
RAPID SPREAD POTENTIAL IN HIGHER DRIED GRASSES/BRUSH. THUS FOR
NOW HAVE INCLUDED THIS FIRE SPREAD THREAT IN THE WIND HEADLINE
PRODUCTS...AS WELL AS THE HWO FOR NOW AND WILL REVISIT ON
WEDNESDAY. ..12..
&&
.HYDROLOGY...
ISSUED AT 237 PM CDT TUE MAR 15 2016
FORECAST RAINFALL IS DRIVING RISING RIVER FORECASTS OVER THE NEXT
FEW DAYS FOR SOME AREA RIVERS. RAINFALL AMOUNTS OF 0.75 TO 1.75
INCHES ARE POSSIBLE ACROSS MUCH OF THE AREA, ESPECIALLY WHERE
STRONGER THUNDERSTORMS PASS, HOWEVER THE CONFIDENCE IN THESE AMOUNTS
BEING WIDESPREAD IS NOT HIGH AT THIS TIME. THE LOWER END OF THE
WAPSIPINICON RIVER HAS THE POTENTIAL TO RISE ABOVE FLOOD STAGE,
PARTICULARLY AT THE DE WITT GAGE. ALSO, WITH HEAVIER RAINS EXPECTED
OVER WISCONSIN AND MINNESOTA CONSIDERABLE RISES ALONG THE
MISSISSIPPI RIVER ARE FORECAST AS WELL. DUE TO THE LOWER CONFIDENCE
ON THE FORECAST RAINFALL, THERE IS ALSO LOWER CONFIDENCE IN THE
FORECAST RIVER STAGE VALUES BEING REACHED, THEREFORE WILL HOLD OFF
ON ISSUING ANY WARNINGS AT THIS TIME. WHEN CONFIDENCE INCREASES ON
LOCATION AND AMOUNTS OF THE RAINFALL, THE FORECASTS AND ANY NEEDED
PRODUCTS WILL FOLLOW.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...HIGH WIND WARNING FROM 4 AM TO 8 PM CDT WEDNESDAY FOR BENTON-
BUCHANAN-CLINTON-DELAWARE-DUBUQUE-JACKSON-JONES-LINN.
WIND ADVISORY FROM 7 AM TO 8 PM CDT WEDNESDAY FOR CEDAR-DES
MOINES-HENRY IA-IOWA-JEFFERSON-JOHNSON-KEOKUK-LEE-LOUISA-
MUSCATINE-SCOTT-VAN BUREN-WASHINGTON.
IL...HIGH WIND WARNING FROM 4 AM TO 8 PM CDT WEDNESDAY FOR CARROLL-JO
DAVIESS-STEPHENSON-WHITESIDE.
WIND ADVISORY FROM 7 AM TO 8 PM CDT WEDNESDAY FOR BUREAU-HANCOCK-
HENDERSON-HENRY IL-MCDONOUGH-MERCER-PUTNAM-ROCK ISLAND-
WARREN.
MO...WIND ADVISORY FROM 7 AM TO 8 PM CDT WEDNESDAY FOR CLARK-SCOTLAND.
&&
SYNOPSIS...UTTECH
SHORT TERM...UTTECH
LONG TERM...12
AVIATION...UTTECH
FIRE WEATHER...12
HYDROLOGY...BROOKSHazardous weather outlook, Mar 15, 3:53 PM CDT, 2 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 353 PM CDT TUE MAR 15 2016 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-161100- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 353 PM CDT TUE MAR 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON FROM 3 PM TO 10 PM TONIGHT. THERE IS AN ENHANCED RISK FOR SEVERE WEATHER ALONG AND SOUTH OF INTERSTATE 80...THE REST OF THE AREA IS UNDER A SLIGHT RISK FOR SEVERE WEATHER. THE MAIN THREATS WILL BE LARGE HAIL UP TO GOLF BALLS OR LARGER...ISOLATED TORNADOES...ESPECIALLY SOUTH OF INTERSTATE 80 AND ISOLATED WIND GUSTS AROUND 60 MPH. VERY STRONG WINDS WILL SURGE IN FROM THE WEST LATE TONIGHT AFTER MIDNIGHT...POSSIBLY GUSTING FROM 50 MPH UP TO 60 MPH IN AREAS GENERALLY ALONG AND NORTH OF HIGHWAY 30. A HIGH WIND WARNING HAS BEEN ISSUED FOR THESE AREAS FROM 4 AM CDT INTO WEDNESDAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STRONG WINDS ARE LIKELY THROUGH WEDNESDAY EVENING. WEST WINDS WILL BE SUSTAINED AT 30 TO 40 MPH WITH POTENTIAL GUSTS TO 55 TO 60 MPH...POSSIBLY HIGHER MAINLY ALONG AND NORTH OF HIGHWAY 30. HIGH PROFILE VEHICLES WILL NEED TO USE EXTREME CAUTION ESPECIALLY ON NORTH TO SOUTH ORIENTED ROADS. THESE DANGEROUS WINDS MAY CAUSE PROPERTY DAMAGE AND KNOCK DOWN TREES OR BRANCHES...RESULTING IN POWER OUTAGES. FURTHER TO THE SOUTH ACROSS THE REST OF THE OUTLOOK AREA...A WIND ADVISORY IS IN EFFECT WEDNESDAY FOR SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS 45 TO 55 MPH. ALSO ON WEDNESDAY...RELATIVELY MILD TEMPERATURES...VERY STRONG WINDS... AND PLENTIFUL DRIED VEGETATION WILL COMBINE TO RESULT IN A VERY HIGH THREAT OF SPREADING GRASS FIRES ON WEDNESDAY...IF A FIRE MANAGES TO START. THURSDAY...WEST WINDS WILL GUST TO 35 TO 40 MPH. HIGH PROFILE VEHICLES WILL NEED TO USE EXTRA CAUTION ON NORTH TO SOUTH ORIENTED ROADS. A HIGH GRASS FIRE DANGER MAY CONTINUE DURING THE AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND TONIGHT... MAINLY BETWEEN 4 PM AND 10 PM.
In the hours before
Local storm report, Mar 15, 6:00 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
600 PM CDT TUE MAR 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0557 PM HAIL MOUNT PLEASANT 40.96N 91.55W
03/15/2016 M1.00 INCH HENRY IA EMERGENCY MNGR
&&
DCLocal storm report, Mar 15, 6:05 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
605 PM CDT TUE MAR 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL 2 N HAMILTON 40.42N 91.36W
03/15/2016 M1.00 INCH HANCOCK IL TRAINED SPOTTER
VIA TWITTER
&&
DCLocal storm report, Mar 15, 6:09 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
609 PM CDT TUE MAR 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0601 PM HAIL 7 W TENNESSEE 40.41N 90.97W
03/15/2016 E2.00 INCH HANCOCK IL BROADCAST MEDIA
HAIL ESTIMATED AT 2.25 INCHES.
0607 PM HAIL 4 NNW CARTHAGE 40.47N 91.17W
03/15/2016 M1.00 INCH HANCOCK IL TRAINED SPOTTER
&&
DCLocal storm report, Mar 15, 6:11 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
611 PM CDT TUE MAR 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL DALLAS CITY 40.63N 91.16W
03/15/2016 M1.50 INCH HANCOCK IL EMERGENCY MNGR
REPORTED RELAYED BY EMERGENCY MANAGER.
&&
DCLocal storm report, Mar 15, 6:14 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
614 PM CDT TUE MAR 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0614 PM HAIL ESE CARTHAGE 40.41N 91.13W
03/15/2016 M1.00 INCH HANCOCK IL TRAINED SPOTTER
DIME TO QUARTER. HAS BEEN GOING ON FOR 3 TO 4 MINUTES.
&&
DCLocal storm report, Mar 15, 6:26 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
626 PM CDT TUE MAR 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0602 PM HAIL FOUNTAIN GREEN 40.48N 90.97W
03/15/2016 E0.25 INCH HANCOCK IL TRAINED SPOTTER
TIME AND SIZE ESTIMATE
0553 PM HAIL KEOKUK 40.41N 91.40W
03/15/2016 M1.00 INCH LEE IA TRAINED SPOTTER
TIME ESTIMATED...REPORT WAS DELAYED.
&&
DCThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 3:48 AM CDT | High Wind Watch | DVN | Benton, Buchanan, Cedar, Clinton, Delaware, Dubuque and 7 more | 12 hr |
| Mar 15, 5:35 AM CDT | Special Weather Statement | DVN | Henry, Jefferson, Keokuk, Van Buren, Washington | 55 min |
| Mar 15, 6:28 AM CDT | Special Weather Statement | DVN | Des Moines, Henry, Lee, Louisa | 32 min |
| Mar 15, 6:56 AM CDT | Special Weather Statement | DVN | Des Moines, Louisa | 94 min |
| Mar 15, 10:30 AM CDT | Special Weather Statement | DVN | Jackson | 60 min |
| Mar 15, 3:27 PM CDT | High Wind Warning | DVN | Benton, Buchanan, Clinton, Delaware, Dubuque, Jackson and 2 more | 22 hr |
| Mar 15, 3:27 PM CDT | Wind Advisory | DVN | Benton, Buchanan, Cedar, Clinton, Delaware, Des Moines and 15 more | 29 hr |
| Mar 15, 5:09 PM CDT | Severe Thunderstorm Warning | DVN | Lee | 66 min |
| Mar 15, 5:27 PM CDT | Tornado Warning | DVN | Lee | 48 min |
| Mar 15, 5:58 PM CDT | Severe Thunderstorm Warning | DVN | Des Moines, Henry, Louisa, Washington | 47 min |
| Mar 15, 6:05 PM CDT | Tornado Warning | DVN | Des Moines, Lee | 31 min |
| Mar 15, 6:30 PM CDT | Severe Thunderstorm Warning | DVN | Clinton, Jackson | 45 min |
| Mar 15, 6:50 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Clinton, Muscatine, Scott | 55 min |
| Mar 15, 7:24 AM CDT | Special Weather Statement | DVN | Henderson, Warren | 66 min |
| Mar 15, 12:13 PM CDT | Special Weather Statement | DVN | Carroll | 47 min |
| Mar 15, 4:56 PM CDT | Severe Thunderstorm Warning | DVN | Hancock | 64 min |
| Mar 15, 6:03 PM CDT | Severe Thunderstorm Warning | DVN | Hancock, Henderson, McDonough, Warren | 57 min |
| Mar 15, 6:06 PM CDT | Tornado Warning | DVN | Hancock, McDonough | 54 min |
| Mar 15, 6:29 PM CDT | Tornado Warning | DVN | McDonough, Warren | 33 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2016Severe Thunderstorm Warnings in Illinois, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.